Discussion in 'Your Living Room' started by SamC, Sep 7, 2007.
Thanks, good info. at the 2mg dose useing a couple or three a month I should be in good shape till I get this thing under control a natural way. thank you.
Ok, I asked this on another post. I am confused. My ENT prescribed Lorazapham under the tongue because I have violent vomiting when I have vertigo, but I only take the Lorazapham when I am actually having a vertigo attack, so I only take it every every couple of months and then only for a short period of time. How can it be addictive and how can it cause withdrawl? You aren't suppose to take it all the time, if you take it all the time, it doesn't work when you have an attack.
america57...you are 100% accurate. But, there are some people who are daily users, even without having vertigo. That's the problem I have when they try to push it on newbies.
The Disclaimer on your link says it all,not written by a Doctor.I have severe bilateral MM and cannot focus long enough to read all this stuff.This is why I seldom come here anymore,because of all this anti Benzo crap.I will stick with the advise of my qualified MM specialist,Thank you!
Well, the recommendations made on here are not made by doctors either. How many times do we see people here telling newbies to get started on valium and to not stop searching for a doctor until a doctor is found willing to prescribe it?
Not often, Nassman. Most of the people here seem pretty educated and are looking for many views and informed opinions. I think that most probably do what I do, seek information here to ask their doctors. Valium is not dangerous if used as prescribed for menieres, and is also a huge help as documented on the other current thread regarding valium, and a more recent one a few weeks back. I don't remember reading that anyone on this site uses or recommends valium to anyone not having vertigo. I don't remember anyone ever pushing valium on anyone here, ever. Lisa
I have been taking Valium for well over 15 years and I am a fairly normal person. Some months I may only take it 4 times and others I may take up to 40 times depending on how often I get dizzy. I am not dependent because I can go over 15 days without it and have no problems. It works well for me and it works well for others. There is nothing wrong with telling newbies to try it if it means an improvement in their lifestyle. Personally I think all of this hype is a bunch of crap.
Well, that is your opinion. We are entitled to ours.
The reason you feel fine after not taking Valium for 15 days is easily explained.
You see, these types of drugs have very long "lives" in your system. Valium, for example, has a "half-life" of 200 hours! That means it takes 400 hours of a regular dose of valium to be completely out of your system!!! That translates to 16.7 days!!!!! Now do the math: If you are in a phase where you have taken 40 valium doses in one month, that means that you are taking valium way before the previous dose has been rid from your system. The more you take, the more hours are required to get it out of your system even though you have stopped taking them! 15 days at 24 hours a day is only 360 hours, but if you multiply 40 doses at 400 hours per dose, you are looking at 16,000 built up hours! I know this sounds confusing (or quite simplistic depending on how you look at it) but I think you get my point.
Bottom line: many who say they feel fine after going a few days or even weeks without valium do so because the drug is still alive and kicking in their systems! That is the dangerous fact about this drug!
You are exactly right, we are all entitled to our opinion, like it or not. For me life goes on and Valium has given me the ability to live as close to a normal life as possible. I only take it when I feel the first signs of an attack. I am not worried one bit. Wait....maybe I should since I have so much anxiety built up from all of those benzo's built up in my system.
If you are planning to get off valium, tapering down your dose slowly is the way to go. I have done it and seen a lot of people do it succesfully. I sure take much higher doses than the 2mg ones my wife is now taking but still, with its long 1/2 life, to get off of it, you need to properly taper off.
If I look at my life and the way it was before I had Lorazapham, the vertigo that would last for days, the vomiting, not being able to keep anything down, even water, the trips to the emergency room for dehydration. Crawling on my hands and knees to go to the bathroom because standing and walking wasn't an option. I will take my chances.
I think about the emotional turmoil it caused my family, the look of pure panic in my husbands face as he had to make the decision to stay with me or go to work to support us. My children having to take care of me instead of me taking care of them. I will take my chances.
This is a medication that I take a few times a year that has completely changed my life, made me be able to go out and function normally. Everyone has to make their own decision and weigh their options when it comes to taking it, but for me, I'll take my chances. I want to live right now, here in the present, while I can.
I don't know, but it sounds to me like Valium is a better vertigo-stopper than Ativan. I have had several attacks that the ativan did not stop. Only problem I see is that valium takes 30 minutes.... what do you do in the meantime? Ativan takes 10-15 minutes. If I have to wait 30 minutes I'll be puking all over the place.
Please don't preach the downfalls of valium in response to these questions - I just want the best medicine to stop the attacks as quickly as possible. And that can give me the confidence to go out and paticipate in life.
I've used valium for vertigo attacks and within 15 -30 mins its gone and stays gone. Ativan does not do that for me as Valium does, and I've used the sublingual Ativan. Valium seems to get it much better in my opinion (and that is because of its a longer half life, Ativan very short lived). Any questions pm me.
Hey, as usual, I have the best advice of all! (go figure ;D )
If anyone taking valium or thinking about taking valium has any questions about it, talk to your own doctor and/or pharmacist.
Anyone taking prescription drugs ought not substitute an internet forum for a doctor's advice. Read the literature that comes with the drug, and if you don't understand it, then ask a doctor, nurse, or pharmacist to explain it to you. If you have questions about addiction, withdrawal, habituation, half-life and what this means to YOU PERSONALLY in your particular situation, ask your doctor.
Here's the package insert: http://www.rocheusa.com/products/valium/tabspi.pdf
Everyone here has very good points and information. But they do not have the answer for YOUR situation or condition.
If you have questions about your valium use,
I agree wholeheartedly, do what your doctor tells you, not what an internet site says!
I think we shouldn't scare people away from a drug that is a standard in Meniere's treatment, particularly when it's something that's just taken intermittently on an "as needed" basis. For people taking multiple doses everyday, that's a whole other issue, but again, doctor's advice is best. Also, one poster had bad math. The half-life does not build up day by day into the tens of thousands of hours. If that was the case then our blood would eventually be replaced with liquid drugs and we would die! Half-life refers to the decay of the drug in your system once you stop taking it. It decays uniformly. If it didn't decay uniformly, then it wouldn't have a half life. The half life decay is irrelevant anyway, the critical aspect is how long the drug is actively doing things, once it quits doing it's business and hangs out in your fat cells it's relationship to withdrawl is irrelevant. Note, the article at the top of the thread said that benzos cannot be detected in blood samples after 30 days of stopping use. Also, important to note that the worst side effects from benzo withdrawl happen to people who are taking it for psychiatric reasons. It's different when taking the drug for physiological purposes, particularly on an "as needed" basis. Irregardless, doctor's advice is best, and as long as you're honest with your doctor about how much you're using, then your doctor will look for warning signs.
I recently had raging sinus infection for 3 weeks, 2 courses of antibotic and steroids. I was getting daily vertigo even with the meniet pump. When I went in for the 2nd course of antibotics I asked for valium. She wrote me a prescription for it....I took it that night. It took me almost 36 hours to get out of the stupor of taking it. I couldn't function and was in brain fog hell....I would rather have a slam bam vertigo attack and be done with it then go through that again.
Just like anything else, with Meniere's we are all different. At least you gave it a try.